Alert archive / Nebraska / Heat Advisories in 2021
Heat Advisory 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this heat advisory at Jul 26, 2021, 7:34 PM MDT for 4 counties in Nebraska; Goshen County, Niobrara County, Wyoming. It took effect at Jul 27, 2021, 12:00 PM MDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2021, 7:34 PM MDT (01:34 UTC)
- In effect from
- Jul 27, 2021, 12:00 PM MDT
- Expired
- Jul 28, 2021, 8:52 PM MDT
- In force
- 33 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE, Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY, Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2957 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
670 WWUS75 KCYS 270134 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 734 PM MDT Mon Jul 26 2021 NEZ002-003-019-095-096-WYZ102-108-280615- /O.NEW.KCYS.HT.Y.0001.210727T1800Z-210729T0600Z/ Dawes County-Box Butte County-Scotts Bluff County- Northern Sioux County-Southern Sioux County-Niobrara County- Goshen County- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Scottsbluff, Gering, Harrison, Agate, Lusk, Redbird, and Torrington 734 PM MDT Mon Jul 26 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT... * WHAT...Heat index values up to 99 expected. * WHERE...In Wyoming, Niobrara County and Goshen County. In Nebraska, Dawes County, Box Butte County, Scotts Bluff County, Northern Sioux County and Southern Sioux County. * WHEN...From noon Tuesday to midnight MDT Wednesday night. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Low temperatures will exceed 70 degrees which may not give relief from the daytime heat. Please stay hydrated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ AW/CH/MD
5 follow-up statements
679 WWUS75 KCYS 270807 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 207 AM MDT Tue Jul 27 2021 NEZ002-003-019-095-096-WYZ102-108-280000- /O.CON.KCYS.HT.Y.0001.210727T1800Z-210729T0600Z/ Dawes County-Box Butte County-Scotts Bluff County- Northern Sioux County-Southern Sioux County-Niobrara County- Goshen County- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Scottsbluff, Gering, Harrison, Agate, Lusk, Redbird, and Torrington 207 AM MDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT WEDNESDAY NIGHT... * WHAT...Heat index values up to 101 expected. * WHERE...In Wyoming, Niobrara County and Goshen County. In Nebraska, Dawes County, Box Butte County, Scotts Bluff County, Northern Sioux County and Southern Sioux County. * WHEN...From Noon Tuesday to Midnight MDT Wednesday night. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Low temperatures will exceed 70 degrees which may not give relief from the daytime heat. Please stay hydrated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
519 WWUS75 KCYS 270808 CCA NPWCYS URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Cheyenne WY 208 AM MDT Tue Jul 27 2021 NEZ002-003-019-095-096-WYZ102-108-280000- /O.COR.KCYS.HT.Y.0001.210727T1800Z-210729T0600Z/ Dawes County-Box Butte County-Scotts Bluff County- Northern Sioux County-Southern Sioux County-Niobrara County- Goshen County- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Scottsbluff, Gering, Harrison, Agate, Lusk, Redbird, and Torrington 208 AM MDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT WEDNESDAY NIGHT... * WHAT...Heat index values up to 101 degrees expected. * WHERE...In Wyoming, Niobrara County and Goshen County. In Nebraska, Dawes County, Box Butte County, Scotts Bluff County, Northern Sioux County and Southern Sioux County. * WHEN...From Noon Tuesday to Midnight MDT Wednesday night. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Low temperatures will exceed 70 degrees which may not give relief from the daytime heat. Please stay hydrated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
615 WWUS75 KCYS 272008 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 208 PM MDT Tue Jul 27 2021 NEZ002-003-019-095-096-WYZ102-108-280915- /O.CON.KCYS.HT.Y.0001.000000T0000Z-210729T0600Z/ Dawes County-Box Butte County-Scotts Bluff County- Northern Sioux County-Southern Sioux County-Niobrara County- Goshen County- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Scottsbluff, Gering, Harrison, Agate, Lusk, Redbird, and Torrington 208 PM MDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT WEDNESDAY NIGHT... * WHAT...Heat index values around 100 degrees expected. * WHERE...In Wyoming, Niobrara County and Goshen County. In Nebraska, Dawes County, Box Butte County, Scotts Bluff County, Northern Sioux County and Southern Sioux County. * WHEN...From Noon Tuesday to Midnight MDT Wednesday night. * IMPACTS...Hot temperatures and high humidity may cause heat related illnesses to occur. * ADDITIONAL DETAILS...Low temperatures will likely exceed 70 degrees for most of tonight, which may not give relief from the daytime heat. Please stay hydrated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
881 WWUS75 KCYS 280800 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 200 AM MDT Wed Jul 28 2021 NEZ002-003-019-095-096-WYZ102-108-290000- /O.CON.KCYS.HT.Y.0001.000000T0000Z-210729T0600Z/ Dawes County-Box Butte County-Scotts Bluff County- Northern Sioux County-Southern Sioux County-Niobrara County- Goshen County- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Scottsbluff, Gering, Harrison, Agate, Lusk, Redbird, and Torrington 200 AM MDT Wed Jul 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Heat index values up to 103 degrees expected. * WHERE...In Wyoming, Niobrara County and Goshen County. In Nebraska, Dawes County, Box Butte County, Scotts Bluff County, Northern Sioux County and Southern Sioux County. * WHEN...Until Midnight MDT Wednesday night. * IMPACTS...Hot temperatures and high humidity may cause heat related illnesses to occur. * ADDITIONAL DETAILS...Low temperatures will likely exceed 70 degrees, which may not give relief from the daytime heat. Please stay hydrated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
568 WWUS75 KCYS 290252 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 852 PM MDT Wed Jul 28 2021 NEZ002-003-019-095-096-WYZ102-108-290400- /O.CAN.KCYS.HT.Y.0001.000000T0000Z-210729T0600Z/ Dawes County-Box Butte County-Scotts Bluff County- Northern Sioux County-Southern Sioux County-Niobrara County- Goshen County- Including the cities of Chadron, Chadron St Park, Alliance, Hemingford, Scottsbluff, Gering, Harrison, Agate, Lusk, Redbird, and Torrington 852 PM MDT Wed Jul 28 2021 ...HEAT ADVISORY IS CANCELLED... Temperatures have lowered below 90 degrees across eastern Wyoming and most of western Nebraska late this evening. Therefore, the Heat Advisory has been cancelled for the rest of the evening. Cooler daytime temperatures in the upper 80s to middle 90s are expected on Thursday with even cooler temperatures expected by the weekend. $$ tt
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this heat advisory went out at Jul 26, 6:33 PM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 26, 6:33 PM MDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Cheyenne WY 633 PM MDT Mon Jul 26 2021 .SHORT TERM...(This evening through Wednesday) Issued at 244 PM MDT Mon Jul 26 2021 Not many changes to the previous forecast package with quiet weather expected through early Wednesday. Current KCYS radar loop shows some occasional shower activity developing in the mountains early this afternoon. A few lightning strikes are noted as well, mainly in the Snowy Range and Northern Laramie Range. Generally, this activity has been short-lived and has dissipated pretty quick. Added isolated showers/tstorms to the mountain zones this evening, but not expecting much, if any, rainfall from these showers. Otherwise, hot temperatures observed this afternoon with readings in the 90s to around 102 across the northern Nebraska panhandle. It has been hazy, due to the wildfires across the intermountain west, but expect this haze to lower in concentration through Wednesday before wind shift into the west. Primary forecast concern Tuesday and Wednesday will be the heat and the eventual return of the monsoon later on Wednesday. Thought about issuing a Heat Advisory for the northern Nebraska panhandle on Wednesday, but dewpoints will likely be pretty low and result in heat indices around or slightly lower than 100 degrees. In addition, an easterly breeze should keep conditions from becoming too oppressive. Otherwise, all models show the center of the upper level high shifting east on Wednesday. This will likely be the hottest day of the week with mid to upper 90s possible even for locations such as Cheyenne and portions of Carbon county. As the center of the high moves east, monsoon moisture will slowly start to advect northward across central Wyoming. Kept 20 to 40 percent POP for widely scattered showers/thunderstorms for Carbon and Albany county as PW's increase between 0.75 to 1.00 inch. Thunderstorms are not expected to be severe due to long/skinny CAPE profiles and little 0-6km shear. .LONG TERM...(Wednesday night through Sunday) Issued at 300 AM MDT Mon Jul 26 2021 The anticipated pattern shift is still progged to commence with the center of the upper level high over KS/NE. This will open the door for subtropical/monsoonal moisture to advect northward over the Central Rockies and High Plains. Isolated to scattered showers and thunderstorms will develop during the afternoon over southeast WY, spreading east into the NE Panhandle in the evening. The ridge center slowly settles toward the Southern Plains and Lower MS Valley through the remainder of the forecast period. Precipitable water increases from 0.70 to 1.0 inch Thursday, to 1.0 to 1.3 inches this weekend. Thermodynamics are unimpressive with tall skinny CAPEs and weak 0-6km effective shear. The main concerns will be the potential for locally heavy rainfall and increasing risk for burn scar flash flooding/debris flows. High temperatures in the 90s and lower 100s Wednesday will gradually cool into the 80s this weekend. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 626 PM MDT Mon Jul 26 2021 VFR prevails w/ FEW to SCT coverage of mid-level cumulus lingering across western and northern areas this evening. SKC conditions are expected for all terminals tonight through early Tue. Expect light winds overnight w/ gusts to 20 knots developing by 18z Tuesday for most terminals. && .FIRE WEATHER... Issued at 152 PM MDT Mon Jul 26 2021 Minimal fire weather concerns will continue this week. No fire weather concerns expected next weekend as plentiful monsoon moisture will push north into the Front Range and central Wyoming. Daytime relative humidities will occasionally lower into the teens through Wednesday afternoon mainly due to the hot and near record high temperatures over the region. However, relatively light winds are expected due to the position of the upper level high over the northern and central front range. Showers and thunderstorms will increase in coverage after Wednesday with scattered to numerous showers and thunderstorms expected by Friday and through next weekend. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...MAJ AVIATION...CLH FIRE WEATHER...TJT
Hazardous weather outlook, Jul 26, 3:16 AM MDT, 16 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 316 AM MDT Mon Jul 26 2021 NEZ002-003-019>021-054-055-095-096-WYZ101>119-270930- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 316 AM MDT Mon Jul 26 2021 This hazardous weather outlook is for the western Nebraska Panhandle...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Expect filtered sunshine from areas of smoke and haze aloft. It will be hot outside the mountains with afternoon highs in the 90s to lower 100s. Follow heat safety rules. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Hot afternoon temperatures are forecast Tuesday and Wednesday. Chances for afternoon and evening showers and thunderstorms will increase beginning Wednesday and last through the weekend. The threat for severe weather is low, however locally heavy rainfall over area burn scars may increase the risk for flash flooding and debris flows. .Spotter information statement... Spotter activation will not be required.
Nearby
Heat Advisories in Nebraska, 2021Heat Advisories in Wyoming, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.